zbMATH — the first resource for mathematics

On a quasilinear elliptic equation and a Riemannian metric invariant under Möbius transformations. (English) Zbl 0763.35033
The maximal solutions of the equation \(\Delta u=u^{(n+2)/(n-2)}\) arising from the conformal change from a flat metric in a domain (in Euclidean space) to a metric of negative scalar curvature are determined. These solutions are obtained on the upper half ball (and therefore on anything conformally equivalent to it). It is shown that the associated metric induced by a maximal solution is comparable with the quasihyperbolic metric for “nice” domains. An analog of the isoperimetric inequality is found for the “harmonic radius”.

35J60 Nonlinear elliptic equations
35A30 Geometric theory, characteristics, transformations in context of PDEs
51B10 Möbius geometries
53B21 Methods of local Riemannian geometry
Full Text: DOI EuDML
[1] Alfohrs, L.,Möbius transformations in several dimensions. School of Mathematics, University of Minnesota, Minneapolis, MN, 1981.
[2] Aubin, T.,Nonlinear analysis on manifolds, Monge-Ampère equations. [Grundlehren der math. Wissenschaften, Vol. 252], Springer, Berlin–New York, 1982. · Zbl 0512.53044
[3] Bandle, C.,Estimates for the boundary values of the solutions of certain nonlinear elliptic equations. J. Math. Anal. Appl.90 (1982), 127–137. · Zbl 0502.35042 · doi:10.1016/0022-247X(82)90049-X
[4] Gehring, F. W. andPalka, B. P.,Quasiconformally homogeneous domains. J. Analyse Math.30 (1976), 172–199. · Zbl 0349.30019 · doi:10.1007/BF02786713
[5] Hartmann, P.,Ordinary differential equations, Birkhäuser, Boston, 1982.
[6] Hersch, J.,On the torsion function, Green’s function and conformal radius: an isoperimetric inequality of Pólya and Szegö, some extensions and applications. J. Analyse Math.36 (1979), 102–117. · Zbl 0448.35023 · doi:10.1007/BF02798771
[7] Leutwiler, H.,A Riemannian metric invariant under Möbius transformations in R n . InComplex Analysis, Joensuu 1987. [Lecture Notes in Math, No. 1351]. Springer, Berlin–New York, 1988, pp. 223–235.
[8] Leutwiler, H.,On a distance invariant under Möbius transformations in R n , Ann. Acad. Sci. Fenn. Ser. AIMath.12 (1987), 3–17. · Zbl 0648.31002
[9] Loewner, C. andNirenberg, L.,Partial differential equations invariant under conformal or projective transformations. InContributions to analysis (L. Ahlfors et al., Eds.). Academic Press, New York, 1974, pp. 245–272.
[10] Osserman, R.,On the inequality \(\Delta\)u f(u). Pacific J. Math.7 (1957), 1641–1647. · Zbl 0083.09402
[11] Sperb, R.,Maximum principles and their applications. Academic Press, New York, 1981. · Zbl 0454.35001
[12] Véron, L.,Singularités éliminables d’équations elliptiques non linéaires. J. Differential Equations41 (1981), 87–95. · Zbl 0458.35005 · doi:10.1016/0022-0396(81)90054-1
[13] Véron, L.,Singular solutions of some nonlinear elliptic equations. Nonlinear Annal.5 (1981), 225–242. · Zbl 0457.35031 · doi:10.1016/0362-546X(81)90028-6
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.